Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy In Legs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

Alternative to Videx

I am taking Videx and Epivir once a day and Lexiva, Norvir twice a day. I am doing well, but have recently started developing what I think is peripheral neuropathy in my legs and arms. I know that Videx can be a cause of this and was wondering if...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...discuss any changes in your treatment. That said, in general other drugs in the NRTI class that are not clearly associated with peripheral neuropathy include tenofovir, abacavir and zidovudine. Best,Eric Read more »

Can med-related neuropathy return?

Dear Dr.I've been positive more than 20 years and have been on lots of meds. About 8 years ago, I developed peripheral neuropathy in my legs, feet and hands lasting about 3 years total. My Dr. and I believe it was due to Zerit. Once that batch of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...In my experience drug related peripheral neuropathy often but not always improves when the offending drug is stopped. Patients have occasionally reported to me similar observations Read more »

numbness in right leg

Hi Dr. Henry, I'm a Belgian pozzy, CD4 currently at 450, VL 3k, NOT on meds. Lately i noticed that the skin on the shins of my right leg are greatly less sensitive than on the other leg. Could this be peripheral neuropathy? My feet and toes are...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV related peripheral neuropathy would rarely cause localized problems on the shin of one leg. KH Read more »

Can CD4 leves change signifiantly within 2 months?

My sister and brother-in-law were both diagnosed with HIV 12-years ago. My sister had noncompliant with any drug therapies for the past 3-years. She was a heavy smoker and drinker. Her last two labs had CD4 at 522 and CD4% at 22%. She had...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Unlikely directly related to HIV infection or complications associated with HIV given that CD4 count and percentage. Read more »
Articles
Being Alive

Manage Peripheral Neuropathy

... I was recently diagnosed with peripheral neuropathy. I still have feeling in my fingers, but I've lost most of the feeling in my toes. Do you have any advice on ways I can manage Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

... Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
...without experiencing any of this. The symptoms have also improved within the last 2 days. If PN is reaching my arms and upper legs, this would indicate advanced nerve damage yes? And if this is true wouldn't I the symptoms only get worse from... Read more »

I'm back - and doing okay

Posted by dj1979, 4 Replies
...my second appt. with a new doctor (right here in town). My labs are basically the same. Does think my ongoing leg pain is peripheral neuropathy related to HIV. CD4 403 (up from 357) and viral load 7,000 (down from 11,000). I am 46 years old,... Read more »

Symptoms

Posted by Anonymous, 4 Replies
Can any of you remembger when you got sick ? how severe were your symptoms for HIV and how mild were they ? how many didnt have any symptoms ? did anyone have sex and a condom broke and got HIV ? Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
...living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of time did the sensation last? How... Read more »